MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BBH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 external ref patch 6 pack (model# crefp6, lot# ll016361).Webster 10 pole catheter (model# d610dr005rt, lot # unknown) ).Lasso nav eco catheter (model# d134901, lot# 30028901l).Cook transseptal needle (model# unknown, lot# unknown).St.Jude medical agilis 8.5fr (model# unknown, lot# unknown).St.Jude medical sl3 sheath (model# unknown, lot# unknown).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a pulmonary vein isolation (pvi) ablation procedure with an thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis and surgical intervention.During the procedure, pvi was successfully performed without any issues reported.As part as their normal process, a transthoracic echo (tee) was performed while the patient was on the table showing no issues.Praxbind was administered to reverse anti-coagulant (pradaxa).The patient was extubated and then moved to his bed.Post procedure, after 20-30 minutes in recovery, the patient was reported to be highly-hypotensive.Transthoracic echo was performed again, and cardiac tamponade was confirmed.The patient was transferred to intensive care unit (icu) where a pericardiocentesis was performed to remove the fluid from the pericardium.Pericardial drainage was not successful, and the patient required a thoracotomy.The patient condition improved and was reported to be in stable condition after surgery.Extended hospitalization of 4-5 days was required for monitoring.Patient¿s outcome is fully recovered with no residual effects.Physician¿s opinion regarding the cause of the adverse event is that it was procedure related as the adverse event occurred is one of the risks of radio frequency cardiac ablation.There were no error messages observed on any bwi equipment during the procedure.Transseptal puncture was performed with a cook transseptal needle with the guidance of transesophageal echocardiograph (toe) and a st.Jude medical agilis 8.5fr and a st.Jude medical sl3 sheath.The generator was set to power control mode.The catheter irrigation was set at 15ml/min rate with 30-40 watts of power depending on ablation area (posterior wall, ridge, roof).Temperature cut off was set to 48 degrees celsius.Throughout the case, there were at least 40-50 rf applications.The patient received heparin anticoagulant during the procedure to maintain an activated clotting time (act) of >350 seconds.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8003217
Report Number2029046-2018-02203
Device Sequence Number13525312
Product Code LPB
UDI-Device Identifier10846835003130
UDI-Public10846835003130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Catalogue NumberBNI35BBH
Device Lot Number30024471L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR